Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 201, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jul 3, 2021, 2:20 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 3, 2021, 3:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WHUS52 KMFL 031820
SMWMFL
AMZ610-031915-
/O.NEW.KMFL.MA.W.0201.210703T1820Z-210703T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
220 PM EDT Sat Jul 3 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Lake Okeechobee...
* Until 315 PM EDT.
* At 220 PM EDT, strong thunderstorms were located along a line
extending from 25 nm northwest of Sand Cut to near Buckhead Ridge
to near Calusa, moving east at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Moore Haven, Buckhead Ridge and Calusa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2716 8071 2711 8066 2707 8065 2690 8075
2679 8111 2680 8113 2688 8119 2700 8115
2706 8109 2720 8093 2719 8091 2717 8090
2716 8088 2714 8087 2719 8084 2721 8080
TIME...MOT...LOC 1820Z 278DEG 16KT 2727 8088 2712 8095 2704 8107
HAIL...0.00IN
WIND...>34KTS
$$
WeinmanWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 3, 1:14 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 1:14 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 114 PM EDT Sat Jul 3 2021 ...18z Aviation Update... .AVIATION(18Z TAFS)... VFR conditions through the cycle outside of convection. Best chances for convection will be PBI and perhaps the Fort Lauderdale and Miami Terminals (albeit lower south) through sunset. Cannot rule out a short fused TEMPO, especially for PBI. Winds decrease this evening around or just after sunset and should remain light through the end of the period. && .PREV DISCUSSION... (Issued 1134 AM EDT Sat Jul 3 2021) UPDATE... Deep-layer west-southwesterly flow peripheral to a large-scale eastern CONUS trough will remain in place across South Florida today, with a weak surface boundary evident in GOES-16 satellite imagery stalling north of Lake Okeechobee. Scattered showers and thunderstorms continue to develop along the surface boundary, and this activity should gradually spread southeastward into the northern portions of South Florida through the afternoon hours. Some of these storms could become strong across the lake region and Palm Beach County as they interact with a Lake breeze and an increasingly unstable low-level air mass. The primary concerns with these storms will be locally strong wind gusts, frequent lightning, and heavy downpours. Additional showers and thunderstorms will be possible later this afternoon along a pinned east coast sea breeze, though there is some uncertainty in the overall coverage of this activity. Maximum temperatures will climb into the lower 90s across South Florida today, with heat indices ranging from 100 to 104. PREV DISCUSSION... (Issued 750 AM EDT Sat Jul 3 2021) AVIATION(12Z TAFS)... Primarily VFR conditions through the period, though isolated afternoon showers and thunderstorms could affect the east coast terminals along an east coast sea breeze between 19Z and 23Z. Generally SW flow, though there will be a chance that winds become SSE with the east coast sea breeze around 19Z. PREV DISCUSSION... (Issued 254 AM EDT Sat Jul 3 2021) SHORT TERM (Today through Sunday)... Models show the western edge of a west Atlantic ridge extending into SoFlo, with its axis becoming a little more flat today. Meanwhile, both GFS and Euro remain on good agreement depicting troughiness aloft across the eastern seaboard, with an associated sfc boundary extending into the SE CONUS. This synoptic scenario will keep a southerly-southwesterly component on sfc winds today. it will also allow for direr air to filter into the mid levels, and have a little more stable air mass establishing across the area. Therefore, today is the first true break from the rainy pattern of the past several days. Coverage of showers and thunderstorms decreases today, with POPs dropping into the 30-50 percent, and best chances over the Lake region. The lingering moisture should be enough to combine with daytime heating to bring a round of scattered showers and storms in the afternoon hours. For Sunday, the ridge axis sinks further south and enhances subsidence over SoFlo. This will relax pressure gradients and decrease sfc winds to light and variable at times. This will allow for afternoon sea breezes to become prominent focal points for convection, with highest POPs (around 30-40 percent) over interior areas as the sea breezes push inland. By the evening hours, the forecast becomes more uncertain as hurricane Elsa could be moving away from Cuba and approaching the area from the south. Temperatures will be able to warm up again as cloud cover decreases and subsidence briefly settles over Soflo. Expect afternoon highs in the upper 80s to low 90s today, and low to mid 90s by Sunday. Some areas, especially over the southern half of SoFlo could have heat index values in the triple digits Sunday afternoon. LONG TERM (Sunday Night through Friday)... Monday through Wednesday... The extended period opens with a swath of tropical moisture gradually infiltrating the the area ahead of Hurricane Elsa as its circulation nears the FL peninsula. This should allow for widespread rainfall across the area, especially during the afternoon where peak heating will maximize the enhanced moisture. Depending on the prospective track and evolution of Elsa, conditions could worsen thereafter, which turns the main focus to the potential impacts across South Florida from Elsa. At this time, it is still too early to determine exactly what impacts South Florida may experience, but a heavy rainfall threat may materialize; The greatest concern being southwest/southern portions of South Florida and additional areas that have saturated soils from the recent heavy rainfall. The latest Weather Predication Center's QPF forecast guidance yields approximately 2 to 4 inches across the peninsula Monday morning through Wednesday night, with locally higher amounts possible. Although, these forecast totals are likely to vary as the situation evolves and we get closer in time. Other impacts from Elsa which include wind, storm surge, and tornados can't be ruled out, but will be highly dependent on the eventual track and evolution of this system through the holiday weekend and early next week. Therefore, with uncertainty still rather high, residents and visitors to South Florida are urged to continue reviewing their hurricane plans, while paying close attention to forecasts and updates from the National Weather Service in Miami throughout the upcoming holiday weekend. Thursday and Friday... As Elsa departs from the region, high pressure at the surface will become reestablished and allow for the return of sea breeze driven convection each afternoon. Main hazards with any stronger storms will mainly be lightning and localized flooding. Although, areas that experience heavy rainfall earlier in the week will need to be monitored closely, as flooding will be a concern. MARINE... As a high pressure ridge axis settles across the area, the SSW winds will decrease today and become light. Periods of light and variable winds are possible by Sunday. Showers and thunderstorms will decrease even more today with speeds below 10 kt in general. By Sunday night and into early next week, the forecast becomes more uncertain as it will depend on the final outcome of Hurricane Elsa. On the current NHC forecast of Hurricane Elsa, it should be near or over Cuba and the Florida Keys by Monday. Interests in the Florida coastal waters should stay up to date with the latest forecasts from NHC. BEACHES... The rip current risk may increase at the Atlantic beaches again early next week as SE winds become stronger ahead Hurricane Elsa. This will depend on the final outcome of Elsa as the tropical cyclone moves away from Cuba and closer to the area. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 92 79 90 / 30 30 40 80 West Kendall 76 93 77 90 / 20 30 40 80 Opa-Locka 77 92 77 90 / 30 30 40 80 Homestead 76 90 77 88 / 20 30 40 80 Fort Lauderdale 78 90 78 88 / 30 30 40 80 N Ft Lauderdale 78 89 78 88 / 30 30 40 80 Pembroke Pines 75 90 76 88 / 30 30 40 80 West Palm Beach 76 91 76 89 / 40 30 40 80 Boca Raton 77 91 78 89 / 30 30 40 80 Naples 76 91 76 91 / 10 20 10 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Frye Today through Sunday and Marine...AR Sunday Night through Friday...HVN Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 3, 10:50 AM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1050 AM EDT Sat Jul 3 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1050 AM EDT Sat Jul 3 2021 ...ISOLATED STRONG STORMS POSSIBLE LAKE REGION... ...MONITORING THE PROGRESS OF ELSA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms are possible across South Florida this afternoon. The strongest storms could contain gusty winds, frequent lightning, and locally heavy rainfall. Waterspouts: Waterspouts will be possible with the stronger storms this afternoon. Wind: Locally strong wind gusts will be possible with thunderstorms this afternoon, especially across the lake region and Palm Beach County. Temperatures: Maximum apparent temperatures will climb into the 100 to 104 range this afternoon across most of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elsa is forecast to move across the Caribbean Sea through the rest of the weekend, and approach Cuba and the Florida Straits late Sunday and Monday. Impacts from wind, surge, rainfall, and tornadoes will be possible across portions of South Florida from around Sunday night through mid-week. Residents and visitors are urged to monitor updates to the forecast for Elsa, and ensure that Hurricane preparedness plans are in place. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jul 3, 2:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 3, 3:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jul 3, 6:37 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.